Alert archive / South Carolina / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, SC

May 3, 2016Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this special weather statement at May 3, 2016, 9:21 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2016, 9:21 PM EDT (01:21 UTC)
Expired
May 3, 2016, 10:15 PM EDT
In force
54 min
Issued by
NWS Charleston, SC

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

109 
WWUS82 KCHS 040121
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE MAY 3 2016
 
SCZ043-044-040215-
DORCHESTER SC-INLAND COLLETON SC-
921 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 1015 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSONVILLE...OR 9 MILES NORTHEAST OF
YEMASSEE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH. 

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SUMMERVILLE...WALTERBORO...GIVHANS FERRY STATE PARK...COTTAGEVILLE...
ROUND O...KNIGHTSVILLE...GIVHANS AND RITTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3270 8079 3283 8089 3310 8042 3300 8020
TIME...MOT...LOC 0121Z 238DEG 41KT 3277 8072 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at May 3, 7:41 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 3, 7:41 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT AND PASS OFFSHORE
WEDNESDAY MORNING. A REINFORCING COLD FRONT WILL MOVE THROUGH THE
AREA EARLY THURSDAY. HIGH PRESSURE WILL THEN EXPAND INTO THE REGION
FROM THE WEST LATE WEEK AND PREVAIL THROUGH THE WEEKEND. A BACKDOOR
COLD FRONT MAY IMPACT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE SEVERE WEATHER THREAT CONTINUES THROUGH 10 PM. THE MAIN
WEATHER HAZARDS ARE DAMAGING WINDS RESULTING FROM DCAPES OVER
1000 J/KG AND ALSO MARGINALLY SEVERE HAIL WITH CAPE VALUES IN THE
HAIL GROWTH REGION OF 500-600 J/KG. IF THE RESULTANT SEA BREEZE IS
ABLE TO BACK WINDS ENOUGH TO THE SOUTH THEN THERE IS ALSO A RISK
FOR AN ISOLATED TORNADO ALONG THE SC COASTAL CORRIDOR THIS
EVENING.

THERE IS MORE STORM MOTION THAN RECENT DAYS...BUT WITH PWATS
1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL THIS WILL SUPPORT THE
RISK FOR AT LEAST LOCALLY HEAVY RAINS. THE ORIENTATION OF STORMS
MAINLY IN A WEST-EAST ALIGNMENT IS IN TANDEM WITH THE STEERING
FLOW AND COULD SUPPORT A RISK FOR AT LEAST MINOR-MODERATE FLOODING
CONCERNS. IF BACK-BUILDING AND/OR TRAINING OCCURS THAN THERE IS A
RISK FOR LOCALIZED FLASH FLOODING.

CONVECTION WILL WANE A FEW HOURS AFTER DARK...BUT WITH THE COLD
FRONT NOT EXPECTED TO MOVE THROUGH UNTIL AFTER MIDNIGHT NW AND NOT
REACHING THE COAST UNTIL CLOSER TO DAYBREAK...WE HAVE HELD ONTO
SLIGHT CHANCE AND CHANCE POPS THROUGH MUCH OF THE NIGHT. A
DIVERGENT PATTERN OF THE SUB-TROPICAL JET TO OUR SOUTH AND THE
POLAR JET TO OUR NORTH/NW WILL CREATE THE NECESSARY DIFLUENCE
ALOFT...AND WE/RE WAITING FOR THE MAIN SHORT WAVE TO ARRIVE CLOSER
TO SUNRISE WEDNESDAY.

FOR ABOUT THE PAST WEEK OUR NIGHT TIME LOWS HAVE BEEN FAR ABOVE
NORMAL AND THAT SHOULD BE THE CASE AGAIN TONIGHT WITH THE COOL
ADVECTION NOT MAKING IT IN UNTIL LATE. LOWER 60S NW TIER WILL BE
COMMON...MID AND UPPER 60S MOST ELSEWHERE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...AN UPPER LOW INITIALLY CENTERED OVER THE NORTHERN GREAT
LAKES WILL SHIFT INTO THE OHIO RIVER VALLEY THROUGH THE DAY. AT THE
SURFACE...A COLD FRONT WILL HAVE SHIFTED OFFSHORE IN THE
MORNING...RESULTING IN PRECIP CHANCES QUICKLY DECREASING AND
BECOMING LIMITED TO THE COASTAL WATERS. DEEP WESTERLY FLOW WILL DRY
OUT THE COLUMN WITH SKIES BECOMING MOSTLY SUNNY BY THE AFTERNOON.
HIGH TEMPERATURES SHOULD STILL BE ABLE TO REACH NEAR NORMAL IN THE
UPPER 70S TO AROUND 80. WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED
TO BE MUCH COOLER THAN RECENT DAYS...ALTHOUGH STILL AROUND EARLY MAY
NORMALS. LOWS FORECAST TO RANGE FROM LOW 50S INLAND TO UPPER 50S AT
THE BEACHES.

THURSDAY...A DEEP UPPER TROUGH WILL BE ENCOMPASSING THE EASTERN HALF
OF THE COUNTRY. MAIN VORT LOBE ASSOCIATED WITH THE LOW CENTER WILL
SHIFT EAST ACROSS THE MID-ATLANTIC STATES THROUGH THE DAY...HELPING
TO GENERATE A SURFACE LOW OVER THE NC OUTER BANKS. GIVEN THE FORCING
IN PLACE...HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN
ZONES IN CLOSER PROXIMITY TO THE AFOREMENTIONED FEATURES. MOISTURE
WILL BE QUITE LIMITED SO NO SUBSTANTIAL ACCUMULATIONS EXPECTED.
PRESSURE GRADIENT WILL TIGHTEN AS THE SURFACE LOW FORMS SO NORTHWEST
WINDS COULD GET A BIT GUSTY IN THE AFTERNOON...ROUGHLY 25 TO 30 MPH.
DESPITE MOSTLY SUNNY SKIES...LINGERING COOL ADVECTION WILL LIMIT
HIGHS TO THE LOW 70S. THURSDAY NIGHT...LOWS FORECAST TO BE SEVERAL
DEGREES BELOW NORMAL...AROUND 50 AWAY FROM THE IMMEDIATE COAST.

FRIDAY...THE UPPER LOW AND SURFACE REFLECTION WILL BE POSITIONED
SOMEWHERE OFF THE VIRGINIA COAST AT DAYBREAK. THESE FEATURE ARE
EXPECTED TO WEAKEN AS THEY LIFT NORTHEAST...ALLOWING HIGH PRESSURE
TO BUILD IN FROM THE WEST THROUGH THE DAY. IT SHOULD BE QUITE A
PLEASANT DAY WITH MOSTLY SUNNY SKIES AND LOW HUMIDITY. HIGHS WILL
STILL BE A BIT COOLER THAN NORMAL...MAINLY IN THE MID 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS ARE IN GOOD AGREEMENT SHIFTING THE TROUGH AXIS FROM JUST OFF
THE EAST COAST FRIDAY NIGHT TO FAR OFFSHORE BY SUNDAY. ZONAL FLOW
OVERSPREADS OUR AREA ON SUNDAY FOLLOWED BY A WEAK RIDGE BUILDING
FROM THE CENTRAL U.S. ON MONDAY. OVERALL WE EXPECT DRY CONDITIONS
THROUGH THIS PERIOD WITH TEMPERATURES TRENDING UPWARD EACH DAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CLUSTERS OF SHRA/TSRA WILL IMPACT THE TERMINALS EARLY TONIGHT IN
ADVANCE OF A COLD FRONT. FOR NOW THE STRONGER STORMS APPEAR MORE
IN LINE TO MOVE THROUGH KSAV THAN AT KCHS. WE ARE SHOWING A 3 HOUR
TEMPO WINDOW AT KSAV OF MVFR OR POSSIBLE IFR CONDITIONS WITH A
BOUT OF STRONG WINDS AND MODERATE TO HEAVY RAINS IN +TSRA FROM
00-03Z. AT KCHS WE ARE MORE CONSERVATIVE INDICATING MARGINAL MVFR
CONDITIONS IN -TSRA FROM 02-04Z.

THERE IS STILL A RISK FOR ANOTHER SHRA OR TSRA LATER TONIGHT INTO
EARLY WEDNESDAY UNTIL THE PASSAGE OF A COLD FRONT...BUT FOR THE
MOST PART VFR CONDITIONS WILL PREVAIL OVERNIGHT TONIGHT INTO
WEDNESDAY.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
TONIGHT...A DECENT PACKING OF THE GRADIENT WILL PREVAIL BETWEEN AN
APPROACHING COLD FRONT THAT MOVES INTO OUR COASTAL WATERS AROUND
DAYBREAK WEDNESDAY AND A HIGH PRESSURE RIDGE TO THE SOUTH/SE OF
THE AREA. WARM ADVECTION IN ADVANCE OF THE FRONT WILL BE TAPER THE
AMOUNT OF MIXING AND ONCE CONVECTION MOVES IN THIS WILL ALSO MESS
UP THE SYNOPTIC PATTERN. THUS WE HAVE NOTHING HIGHER THAN ABOUT
15-18 KT. SEAS ON AVERAGE WILL BE 4 FT OR LESS. MARINERS ARE
ADVISED THAT STRONG TO SEVERE STORMS WILL MOVE IN DURING THE FIRST
PART OF THE NIGHT...SOME OF WHICH WILL PRODUCE WIND GUSTS IN
EXCESS OF 40 OR PERHAPS 50 KT...LARGE HAIL..FREQUENT LIGHTNING AND
VERY HEAVY RAINS. STAY IN PORT OR SEEK SAFE HARBOR IF STORMS
APPROACH. MONITOR NOAA WEATHER RADIO ALL HAZARDS.

WEDNESDAY THROUGH SUNDAY...MARINE CONDITIONS WILL DETERIORATE
BEGINNING WEDNESDAY NIGHT/EARLY THURSDAY AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN LOW PRESSURE OVER THE MID ATLANTIC STATES AND HIGH
PRESSURE TO THE WEST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
BEGINNING EARLY THURSDAY MORNING...STARTING IN THE OUTER GA
WATERS THEN EXPANDING TO ALL WATERS AS WIND GUSTS EXCEED 25 KT.
SEAS WILL BUILD TO 3-5 FT. CONDITIONS WILL BEGIN TO IMPROVE BY
FRIDAY MORNING. HIGH PRESSURE WILL RETURN FRIDAY AND PERSIST OVER
THE WEEKEND WITH WINDS GENERALLY 15 KT OR LESS. SEAS ON AVERAGE
LATE WEEK INTO THE WEEKEND 1-3 FEET.

&&

.EQUIPMENT...
THE CHARLESTON HARBOR NOS TIDE GAUGE HAS STOPPED REPORTING ALL
METEOROLOGICAL AND TIDE DATA. THE NATIONAL OCEAN SERVICE IS
INVESTIGATING THE CAUSE OF THE OUTAGE...AND IT IS POSSIBLE THAT A
SITE VISIT WILL BE PERFORMED BY LATE IN THE WEEK.

THE GRAYS REEF BUOY 41008 ALSO REMAINS OUT OF SERVICE...AND A SITE
VISIT BY NDBC IS EXPECTED DURING THE LATTER PART OF MAY TO EITHER
REPAIR THE SITE OR EXCHANGE FOR A NEW BUOY SYSTEM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
EQUIPMENT...
Hazardous weather outlook, May 3, 4:25 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 3 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-042030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
425 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 141 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THROUGH THIS EVENING AHEAD OF A COLD FRONT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THERE MAY EVEN BE AN ISOLATED TORNADO. IN ADDITION...THERE
WILL BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WITH ANY
THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL
BE THE GREATEST THROUGH 10 PM...BUT THE HIGHEST RISK IN THE
CHARLESTON...BEAUFORT AND SAVANNAH AREAS IS NOT UNTIL AFTER 6 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD MONITOR THE LATEST WEATHER CONDITIONS THROUGH THIS EVENING.
BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR
IF A WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-042030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
425 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 141 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE COASTAL WATERS EARLY TONIGHT AS A COLD FRONT APPROACHES
THE AREA. THERE IS A RISK THAT A FEW OF THESE STORMS COULD BECOME
SEVERE WITH WINDS IN EXCESS OF 50 KT AND HAIL THE SIZE OF PENNIES
OR LARGER. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE RISK FOR
HAZARDOUS WEATHER WILL BE THE GREATEST BETWEEN 6 PM AND 10
PM...ALTHOUGH THE RISK COULD LINGER FOR MUCH OF THE NIGHT.

MARINERS ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER
CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO SEEK SAFE HARBOR
SHOULD THREATENING WEATHER APPROACH OR IF A SPECIAL MARINE
WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-042030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
425 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 3, 8:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT TUE MAY 3 2016

SCZ047-048-051-040030-
BEAUFORT SC-COASTAL JASPER SC-INLAND JASPER SC-
803 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES UNTIL 830 PM EDT...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JASPER...OR 7 MILES NORTHWEST OF BLUFFTON...
MOVING NORTHEAST AT 50 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...CLARENDON...
JASPER...BURTON AND LADYS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3221 8098 3237 8107 3259 8066 3230 8048
TIME...MOT...LOC 0002Z 245DEG 42KT 3233 8095

JMC
Special weather statement, May 3, 8:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT TUE MAY 3 2016

SCZ043-044-040115-
DORCHESTER SC-INLAND COLLETON SC-
842 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 915 PM EDT...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANADYS...OR NEAR WALTERBORO...MOVING EAST AT
40 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SUMMERVILLE...WALTERBORO...SLANDS BRIDGE...GIVHANS FERRY STATE PARK...
DORCHESTER...RIDGEVILLE...COTTAGEVILLE AND CANADYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT. THUNDERSTORMS CAN PRODUCE
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES SUDDENLY...SOMETIMES
WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED
OR A WARNING IS ISSUED.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3291 8070 3307 8075 3315 8034 3302 8018
      3286 8026
TIME...MOT...LOC 0041Z 263DEG 33KT 3299 8065
Local storm report, May 3, 8:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     1 NW GUYTON             32.35N  81.40W
05/03/2016                   EFFINGHAM          GA   FIRE DEPT/RESCUE

            TREE REPORTED DOWN ON HWY 17N JUST OUTSIDE OF GUYTON
            GEORGIA. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600192

JMC
Local storm report, May 3, 8:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     MELDRIM                 32.14N  81.38W
05/03/2016                   EFFINGHAM          GA   FIRE DEPT/RESCUE

            TREE REPORTED DOWN ON 5TH STREET NEAR THE MELDRIM POST
            OFFICE. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600193

JMC
Local storm report, May 3, 8:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     3 SE NEVILS             32.23N  81.72W
05/03/2016                   BULLOCH            GA   SOCIAL MEDIA

            SOCIAL MEDIA USER POSTED PICTURE OF TREE DOWN ON RED
            HILL CHURCH ROAD. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600194

JMC
Special weather statement, May 3, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE MAY 3 2016

SCZ043-044-040215-
DORCHESTER SC-INLAND COLLETON SC-
921 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 1015 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSONVILLE...OR 9 MILES NORTHEAST OF
YEMASSEE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SUMMERVILLE...WALTERBORO...GIVHANS FERRY STATE PARK...COTTAGEVILLE...
ROUND O...KNIGHTSVILLE...GIVHANS AND RITTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3270 8079 3283 8089 3310 8042 3300 8020
TIME...MOT...LOC 0121Z 238DEG 41KT 3277 8072

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:03 PM EDTSpecial Weather StatementCHSBeaufort27 min
May 3, 8:14 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper61 min
May 3, 8:16 PM EDTSpecial Marine WarningCHS119 min
May 3, 8:29 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton49 min
May 3, 8:42 PM EDTSpecial Weather StatementCHSDorchester33 min
May 3, 9:16 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester59 min
May 3, 9:54 PM EDTSpecial Marine WarningCHS2 hr
May 3, 10:01 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester59 min
May 3, 10:09 PM EDTSpecial Marine WarningCHS96 min
May 4, 12:02 AM EDTSpecial Marine WarningCHS88 min
May 4, 3:39 PM EDTSmall Craft AdvisoryCHS36 hr

Nearby

Special Weather Statements in South Carolina, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.